MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117310
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hernia (2240); Injury (2348); Insufficient Information (4580)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax light (device #1).An additional emdr was submitted to represent the bard mesh pre-shaped (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax light mesh, perfix plug and mesh preshaped on (b)(6) 2013 and/or (b)(6) 2018 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against 3dmax light mesh and mesh preshaped.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh, perfix plug and mesh preshaped on (b)(6) 2013 and/or (b)(6) 2018 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against 3dmax light mesh and mesh preshaped.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum: attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax mesh, perfix plug and bard mesh (bard flat mesh) on (b)(6) 2013 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against the 3dmax mesh and bard mesh (bard flat mesh).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h.11: this is an addendum to the initial emdr submitted.This supplemental emdr has been submitted to report the corrected product details provided in the second legal claim.This supplemental emdr represents the bard/davol 3dmax (device #1).An additional supplemental emdr was submitted to represent the bard mesh (bard flat mesh) (device #2).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum #1: this supplemental emdr has been submitted to report the corrected product details provided in the second legal claim.Addendum#2: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2017) is considered to be a best estimate.This supplemental emdr represents 3dmax light mesh (device #2).Te additional supplemental emdr was submitted to represent the bard preshaped w/ keyhole (device #1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax light mesh, perfix plug and mesh preshaped on (b)(6) 2013 and/or (b)(6) 2018 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against 3dmax light mesh and mesh preshaped.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 ¿ patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of bard mesh pre-shaped w/ keyhole (device #1).Per op notes, ¿a large size bard mesh pre-shaped w/ keyhole (device #1) was fit over the hesselbach triangle and placed one tail above, one below the spermatic cord and sutured and tacked the patch over the fascia.¿ (b)(6) 2018 ¿ patient was diagnosed with incarcerated recurrent left inguinal hernia thereby underwent robotic assisted repair with the implant of 3dmax light mesh (device #2).Per op notes, ¿a left medium3dmax light mesh (device #2) was placed covering from the pubic tubercle medially to the iliac crest laterally." (b)(6) 2018 ¿ patient was diagnosed with reducible left recurrent inguinal hernia thereby underwent open repair with the implant of perfix plug (device #3) and preshaped keyhole mesh (device #4).Per op notes, ¿the recurrence was noted to be medial to the prior mesh.An extra large perfix plug (device #3) was placed at the edges of the hernia defect with sutures.A large precut preshaped keyholed mesh (device #4) was sutured medially to the symphysis pubis, inferiorly to the shelving edge.Superiorly to the conjoint tendon and laterally a keyhole was create to accommodate the cord and the two edges of the mesh were sutured together to recreate the internal ring.".

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10860679
Report Number1213643-2020-10372
Device Sequence Number14193682
Product Code FTL
UDI-Device Identifier00801741031021
UDI-Public(01)00801741031021(17)221128(10)HUBZ0740
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Catalogue Number0117310
Device Lot NumberHUBZ0740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer10/07/2021
05/20/2025
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date10/14/2021
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexMale
Patient Weight113 KG